[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

Re: [IPk] Re: ip-uk-digest V2 #431 - high BG's


The theory you have about analogue insulins maintaining the status quo on
low doses but as soon as some trigger sends the BG's high insulin resistance
increases dramatically is an interesting one.

I have insulin resistance. My local Primary Care Trust decided that
diabetics going onto a pump had to try the lantus regime and prove it
unsuccessful before consideration would be given for pump funding. I started
on glargine almost 3 months ago and my first couple of weeks were fine. But
then I went back into a normal working environment, which includes a lot of
presentations and playing an active role in meetings on almost a daily basis
(frequently twice a day). Boy, did my BG levels go through the roof. At
weekends I am fine by Sunday morning - but after my first
meeting/presentation of the week the BGs are through the roof again.

As you say, with glargine you can only change the dose every 24 hours (and,
in my case it doesn't actually last much over 20-21 hours). I'm looking
forward to starting pumping at the end of July.

Type 1 15 years
Counting down to pump start date

----- Original Message ----- 
From: "fiona.stoate" <email @ redacted>
To: <email @ redacted>
Sent: Friday, June 20, 2003 9:28 AM
Subject: [IPk] Re: ip-uk-digest V2 #431 - high BG's

> Insulin Pumpers is made possible by your tax deductible contributions.
> Your donation of $10, $25, or more... just $1 or $2 per month is
> needed so that Insulin Pumpers can continue to serve you and the rest
> of the diabetes community. Please visit:
>     http://www.insulin-pumpers.org/donate.shtml
> Your annual contribution will eliminate this header from your IP mail
> Hi everyone
> It's interesting to see that quite a number of you experience sudden
> in control resulting in high BG and ketones with no obvious reason for it.
> It seems to me that the analog insulins must somehow be able to maintain
> status quo on low doses but as soon as some trigger sends the BG's high,
> insulin resistance increases dramatically.
> I have had a similar few days myself recently.  I'm shortly going to start
> pump therapy so my high bg's are nothing to do with pumps.  My basal level
> is covered by glargine  which had got down to a very small daily dose
> I thought was due to me increasing my exercise and the hotter weather.
> Suddenly any BG I did was in the teens and I was bolusing extra humalog
> injections  all over the place and needing quite a bit extra to cover
> in meals.  The disadvantage of glargine is that I can only chamge the
> level properly each 24 hours and then it's only guessing whether to go up
> one or two units. I think I could obviously inject an extra unit or two
> time in the 24 hours but it seems to take a day or so to stabilise anyway.
> It's a real nuisance isn't it when you're busy at work etc. and trying to
> keep tabs on whatever the little monster is that sends BG's galloping
> doing their own thing!!!!  I hope I've knocked mine back into shape again
> now with a higher basal dose, higher humalog boluses and a reduction in
> intake as touch wood they seem to have settled after 72 hours.  I'll
> increase my carb intake before I reduce anything.
> I wonder what it is that causes these upsets?  Is it environmental or is
> some trigger that increases insulin resistance eg antibodies to the analog
> insulin, like the autoimmune destruction of the beta cells that caused the
> Type 1 disease in the first place????  Just musing on the problem and I do
> hope you are all getting the monster knocked back into conforming!!
> fiona
> Type 1 36 years
> ----------------------------------------------------------
> for HELP or to subscribe/unsubscribe, contact:
> HELP@insulin-pumpers.org
for HELP or to subscribe/unsubscribe, contact: